Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

What causes lower abdominal pain and thin pencil like stools?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6665 Questions
I recently was diagnosed at the ER with diverticulitis in November. After two weeks of flagyl and fluoroquinolones and clear fluids I felt somewhat better but not great. Two weeks ago I was back in the doctors office with another sever attack. I was back on antibiotics and anti nausea meds along with pain meds. I went 5 days without moving my bowels, probably from clear fluids for 8days. My stool now is extremely thin like pencil thin and is a rope like string that is very long (0ver 12-15 inches). It's not mucus but rather pink veiny looking with dark oval small granules of stool psoriatic all attached like seaweed...for the lack of better explanation. My stomach is still very tender and bloated. I'm worried I don't feel well and under great stress from sitting bedside with my dying friend (cancer). What should I be concerned about and how do I treat etc... Thank you XXXX
Posted Fri, 14 Mar 2014 in General Health
Answered by Dr. Shailja Puri 1 hour later
Brief Answer: Colonoscopy and biopsy required Detailed Answer: Hello, Thanks for posting your query on HealthCareMagic. Re-appearance of the lower abdominal pain suggests another attack of diverticulitis. The cause of this attack has to be found out. As you have mentioned that you have been on antibiotics, intake of antibiotics is associated with infection with a bacteria called Clostridium. This organism causes a condition called Pseudomembranous colitis. Pseudomembranous colitis is characterized by diarrhea. A colonoscopy may be required for examination of the gut. A biopsy from the gut may be required to know the status of the gut. In case the above mentioned lesion is present, it will show up on the microscopy. If you have more queries, I will be glad to answer. Dr Shailja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor